Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 73, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 22, 2014, 7:26 PM MDT for Valencia County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2014, 7:26 PM MDT (01:26 UTC)
- Expired
- Sep 22, 2014, 10:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Valencia County, NM
The radar
The Albuquerque radar (KABX), 41 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395 WGUS55 KABQ 230126 FFWABQ NMC061-230400- /O.NEW.KABQ.FF.W.0073.140923T0126Z-140923T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 726 PM MDT MON SEP 22 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL VALENCIA COUNTY IN CENTRAL NEW MEXICO * UNTIL 1000 PM MDT * AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES WEST OF LOS CHAVEZ...OR ABOUT 8 MILES NORTHWEST OF BELEN. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. IN ADDITION...A THUNDERSTORM BETWEEN LOS LUNAS AND BOSQUE FARMS WAS PRODUCING HEAVY RAIN AND MOVING VERY SLOWLY. THESE STORMS ARE CAPABLE OF PRODUCING RAINFALL AMOUNTS BETWEEN TWO AND FOUR INCHES. HIGHWAY 6 WEST OF LOS LUNAS AND ALL OF THE DRAINAGES BETWEEN EL CERRO DE LOS LUNAS AND THE RIO GRANDE WILL BE IMPACTED BY THESE FLOODING RAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS... AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS. TURN AROUND DON'T DROWN! && LAT...LON 3482 10692 3487 10667 3470 10673 3470 10692 $$
2 follow-up statements
369 WGUS75 KABQ 230227 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 827 PM MDT MON SEP 22 2014 NMC061-230400- /O.CON.KABQ.FF.W.0073.000000T0000Z-140923T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VALENCIA NM- 827 PM MDT MON SEP 22 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR CENTRAL VALENCIA COUNTY... AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS NEAR LOS LUNAS AND LOS CHAVES...MAINLY WEST OF INTERSTATE 25. RADAR IS ESTIMATING BETWEEN 4 AND 5 INCHES OF RAIN HAS FALLEN SOUTHWEST OF LOS LUNAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. && LAT...LON 3482 10692 3487 10667 3470 10673 3470 10692 $$
868 WGUS75 KABQ 230355 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 955 PM MDT MON SEP 22 2014 NMC061-230404- /O.EXP.KABQ.FF.W.0073.000000T0000Z-140923T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VALENCIA NM- 955 PM MDT MON SEP 22 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM MDT FOR CENTRAL VALENCIA COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINFALL HAD ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE WITH RUNOFF FROM EARLIER HEAVY RAINS...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3482 10692 3487 10667 3470 10673 3470 10692 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 6:02 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 22, 6:02 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 602 PM MDT MON SEP 22 2014 .AVIATION... 00Z TAF CYCLE SCATTERED SHOWERS AND THUNDERSTORMS MOVING GENERALLY FROM WEST TO EAST WILL CONTINUE INTO THE NIGHT HOURS...ENDING BETWEEN 02Z AND 06Z ACROSS THE WEST AND LINGERING TO 10Z ACROSS THE EAST. THE STRONGEST THUNDERSTORMS WILL PRODUCE MVFR CIGS AND OUTFLOW TO 35-40KT. EXPECTING MVFR AND LOCAL IFR CIGS/VSBYS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...THOUGH SOME UNCERTAINTY ON EXTENT ACROSS EXTREME EAST AND SOUTHEAST PLAINS. LOW CLOUDS SHOULD SCOUR POUT MID TO LATE MORNING AS DRIER AIR EXPANDS WEST TO WEST...WITH FEWER STORMS EXPECTED TUESDAY. THOSE THAT DO DEVELOP WILL FAVOR THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS. && 05 && .PREV DISCUSSION...306 PM MDT MON SEP 22 2014... .SYNOPSIS... SHORT WAVE TROUGH MOVING BY TO THE NORTH WITH ANOTHER ACTIVE EVENING OF WEATHER ACROSS NORTHERN AND CENTRAL NEW MEXICO. THE TROUGH THOUGH WILL BRING SOME DRYING TO THE AREA TUESDAY WITH LESS STORM COVERAGE...ESPECIALLY OVER THE NORTHWEST HALF OF THE FORECAST AREA. A RIDGE OF HIGH PRESSURE WILL BUILD OVER NM ON WEDNESDAY AND THURSDAY BEFORE GETTING SQUEEZED BY A LARGE WEST COAST STORM AND A WEAK UPPER LOW TO THE EAST. THIS WEAK UPPER LOW WILL ACTUALLY RETROGRADE BACK TOWARD NM LATE IN THE WEEK... SETTING UP A TEMPORARY HIGH OVER LOW BLOCK. BUT THE BIG WEST COAST SYSTEM WILL EVENTUALLY DRIVE EVERYTHING TO THE EAST AS IT BARRELS ACROSS NM LATE THIS COMING WEEKEND...BRINGING SHOWERS AND COOLER TEMPERATURES FOLLOWED BY A DRYING TREND. 40 && .DISCUSSION... ANOTHER ACTIVE EVENING EXPECTED WITH FAIRLY WIDESPREAD COVERAGE. THEY MAY NOT HAVE QUITE THE MOISTURE CONTENT AS LAST EVENINGS STORMS...BUT WILL STILL BE EFFICIENT RAIN MAKERS AND BRING SOME HEAVY RAIN TO ISOLATED AREAS. THE ALREADY SATURATED GROUND IN OUR SOUTH CENTRAL AND SOUTHEAST ZONES WILL NOT NEED MUCH RAIN TO CAUSE MINOR OR SIGNIFICANT FLOODING. THE EVENING SHOWERS AND STORMS SHOULD DIMINISH AFTER MIDNIGHT TONIGHT...UNLIKE PREVIOUS NIGHTS. THE UPPER TROUGH GOING BY TO OUR NORTH WILL DRAG DRIER AIR INTO THE REGION...AT LEAST AT MID AND UPPER LEVELS. THIS SHOULD RESULT IN LESS COVERAGE OF STORMS ON TUESDAY...BUT THERE WILL BE AT LEAST A SMALL CHANCE OF CONVECTION JUST ABOUT EVERYWHERE EXCEPT THE FAR NORTHWEST. THE SOUTH CENTRAL AND SOUTHWEST MOUNTAINS WILL HAVE THE BEST CHANCES FOR STORMS. RAIN INTENSITY SHOULD BE LESS AS WELL. HIGH PRESSURE WILL BUILD SHARPLY OVER NM WEDNESDAY AND THURSDAY. THE WARMING AT THE GROUND...COMBINED WITH THE LINGERING LOW LEVEL MOISTURE WILL CREATE BETTER INSTABILITY WEDNESDAY OVER THE EAST AND OVER MOST AREAS THURSDAY. THIS WILL ACTUALLY LEAD TO A BIT OF AN INCREASE IN STORM COVERAGE THESE DAYS. THE NORTH TO SOUTH ORIENTED HIGH PRESSURE RIDGE WILL GET TILTED TO A SOUTHWEST TO NORTHEAST RIDGE AXIS THURSDAY AND FRIDAY...WHILE GETTING SQUEEZED BETWEEN A STRONG TROUGH ALONG THE WEST COAST AND A WEAKER TROUGH OVER THE GREAT LAKES. THIS IS THE SAME TROUGH THAT IS COMING ACROSS NM TONIGHT. MODELS STALL THIS TROUGH AND ACTUALLY RETROGRADE IT TO THE CENTRAL PLAINS LATE IN THE WEEK. BUT IT AND THE HIGH EVENTUALLY GET KICKED EAST AS THE BIG WEST COAST TROUGH COMES INLAND FRIDAY AND CROSSES NM LATER IN THE WEEKEND. THIS STORM WILL PULL MOISTURE NORTH INTO THE STATE WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS FRIDAY THROUGH THE WEEKEND. CHJ && .FIRE WEATHER... TODAY WILL BE THE LAST DAY OF WIDESPREAD WET WEATHER FOR AT LEAST A FEW DAYS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING...ESPECIALLY ACROSS CENTRAL AND EASTERN AREAS. THIS WILL AGAIN YIELD EXCELLENT HUMIDITY RECOVERIES TONIGHT FOR NEARLY ALL AREAS. DRYING AND WARMING TREND COMMENCES TUESDAY. AFTER THE BASE OF THE UPPER LEVEL TROUGH SLIDES BY NM TONIGHT...DRIER MID LEVEL AIR WILL BE USHERED IN BEHIND IT WITHIN NORTHWEST FLOW. LOWER LEVEL MOISTURE MAY NOT SCOUR OUT AS QUICKLY TUESDAY AFTERNOON AS WAS ANTICIPATED OVER THE WEEKEND...BUT FORECAST SOUNDINGS SUGGEST A CAP WILL LIMIT SHOWER AND THUNDERSTORM DEVELOPMENT FOR ALL BUT PERHAPS THE SW MTNS AND PERHAPS ACROSS THE NE. THUS...QUIETER DAY OVERALL. TEMPERATURES WILL RISE A FEW TO SEVERAL DEGREES...AND ALL AREAS LOOK TO BE AT OR JUST ABOVE NORMAL. MINIMUM HUMIDITIES WILL TREND DOWNWARD 15 TO 25 PERCENT OVER TODAYS READINGS. EXCELLENT RECOVERIES ARE STILL EXPECTED TUESDAY NIGHT HOWEVER. THE UPPER LEVEL HIGH THAT IS BUILDING TO OUR WEST ON TUESDAY WILL AMPLIFY FURTHER ON WEDNESDAY AND DRY AIR WILL CONTINUE TO FILTER INTO WESTERN NM. ENOUGH LOW LEVEL MOISTURE WILL BE AROUND...PLUS A BIT MORE INSTABILITY...TO RESULT IN A FEW MORE SPOTTY STORMS ACROSS THE EAST. OTHERWISE...TEMPERATURES WILL REMAIN AT OR ABOVE NORMAL. NOT A LOT OF CHANGE FOR THURSDAY...EXCEPT A FEW STORMS WILL BE POSSIBLE ACROSS THE WESTERN HIGHER TERRAIN AS WELL. THE NEXT BIG STORM SYSTEM STILL LOOKS TO MOVE INTO THE WESTERN CONUS AND IMPACT NM FRIDAY THROUGH THE WEEKEND...WITH INCREASED POTENTIAL FOR SHOWER AND THUNDERSTORM ACTIVITY. WITH THAT SAID...MODELS ARE QUITE A BIT DIFFERENT REGARDING THEIR DEPICTION OF HOW THE STORM SYSTEM WILL EVOLVE. STORMS MAY INCREASE IN COVERAGE AS EARLY AS FRIDAY...BUT THE MOST WIDESPREAD CONVECTION MAY COME ON SUNDAY. STILL LOW CONFIDENCE WITH REGARDS TIMING AND STRENGTH OF THE SYSTEM...BUT REASONABLE CONFIDENCE EXISTS IN AN UPTICK IN STORM COVERAGE DURING THIS TIME FRAME. POOR VENTILATION LOOKS TO BE A CONCERN ACROSS ZONE 109 AND SOUTHERN PORTIONS OF ZONE 106 ON TUESDAY. MAINLY FAIR TO GOOD VENTILATION ELSEWHERE. ON WEDNESDAY...WIDESPREAD POOR VENTILATION IS ANTICIPATED FOR WESTERN AND CENTRAL NM THANKS TO VERY LOW TRANSPORT WINDS UNDERNEATH THE EASTERN PORTION OF THE UPPER HIGH. ONLY A SLIGHT IMPROVEMENT...PERHAPS INTO THE FAIR CATEGORY...IS EXPECTED FOR THURSDAY. VENTILATION LOOKS TO CONTINUE TO IMPROVE LATER IN THE WEEK AND INTO THE WEEKEND. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ508-509-520-523>526-533>540. &&
Hazardous weather outlook, Sep 22, 5:49 AM MDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 549 AM MDT MON SEP 22 2014 NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 549 AM MDT MON SEP 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...ARE EXPECTED AGAIN TODAY INTO THIS EVENING ACROSS MOST OF NORTH AND CENTRAL NEW MEXICO. THIS MAY LEAD TO LOCALIZED OCCURRENCES OF FLASH FLOODING...ESPECIALLY FOR AREAS THAT HAVE RECENTLY RECEIVED HEAVY RAIN AS WELL AS OVER AND NEAR BURN SCARS. THE HEAVIEST RAINS ARE MOST LIKELY TO FALL ACROSS AREAS FROM THE SOUTHEAST PLAINS WEST TO THE MANZANO AND NORTHERN SACRAMENTO MOUNTAINS...LOWER RIO GRANDE VALLEY AND THE NORTHERN GILA REGION. ISOLATED LOCATIONS MAY RECEIVE UP TO 2 OR 3 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 43
In the hours before
Special weather statement, Sep 22, 4:50 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 450 PM MDT MON SEP 22 2014 NMZ527-528-222315- FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA- 450 PM MDT MON SEP 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH 515 PM MDT... AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RATON...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...RATON. && LAT...LON 3694 10452 3692 10432 3679 10435 3686 10454 TIME...MOT...LOC 2250Z 273DEG 11KT 3689 10444 KJ
Special weather statement, Sep 22, 5:29 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 529 PM MDT MON SEP 22 2014 NMZ507-230000- WEST CENTRAL HIGHLANDS- 529 PM MDT MON SEP 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIBOLA... SOUTHWESTERN VALENCIA AND EXTREME NORTHERN SOCORRO COUNTIES THROUGH 600 PM MDT... AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 27 MILES SOUTHEAST OF ACOMA PUEBLO...OR ABOUT 31 MILES WEST OF BELEN...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME NORTHERN SOCORRO...EXTREME SOUTHEASTERN CIBOLA AND SOUTHWESTERN VALENCIA COUNTIES. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3462 10709 3441 10725 3457 10743 3467 10734 TIME...MOT...LOC 2329Z 300DEG 12KT 3457 10730 CA
Special weather statement, Sep 22, 6:01 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 601 PM MDT MON SEP 22 2014 NMZ507-508-520-230030- LOWER RIO GRANDE VALLEY-SOUTHWEST MOUNTAINS-WEST CENTRAL HIGHLANDS- 601 PM MDT MON SEP 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN CIBOLA... EXTREME SOUTHWESTERN VALENCIA AND NORTHERN SOCORRO COUNTIES THROUGH 630 PM MDT... AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES WEST OF BERNARDO...OR ABOUT 27 MILES SOUTHWEST OF BELEN...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN SOCORRO COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3453 10692 3425 10716 3447 10734 3461 10724 TIME...MOT...LOC 0001Z 314DEG 13KT 3447 10718 CA
Special weather statement, Sep 22, 6:30 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 630 PM MDT MON SEP 22 2014 NMZ507-508-520-230100- LOWER RIO GRANDE VALLEY-SOUTHWEST MOUNTAINS-WEST CENTRAL HIGHLANDS- 630 PM MDT MON SEP 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SOCORRO COUNTY THROUGH 700 PM MDT... AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTHWEST OF SAN ACACIA...OR ABOUT 26 MILES NORTHWEST OF SOCORRO...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN SOCORRO COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3437 10688 3412 10708 3438 10727 3448 10711 TIME...MOT...LOC 0030Z 325DEG 15KT 3436 10712 CA
Special weather statement, Sep 22, 6:41 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 641 PM MDT MON SEP 22 2014 NMZ506-507-230115- WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 641 PM MDT MON SEP 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIBOLA COUNTY THROUGH 715 PM MDT... AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES EAST OF EL MORRO...OR ABOUT 18 MILES SOUTHWEST OF GRANTS...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL CIBOLA COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3519 10798 3495 10789 3497 10813 3509 10818 TIME...MOT...LOC 0041Z 244DEG 8KT 3504 10811 CA
Special weather statement, Sep 22, 7:13 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 713 PM MDT MON SEP 22 2014 NMZ508-230145- SOUTHWEST MOUNTAINS- 713 PM MDT MON SEP 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY THROUGH 745 PM MDT... AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF MAGDALENA...OR ABOUT 28 MILES NORTHWEST OF SOCORRO...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAGDALENA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3421 10705 3410 10729 3430 10739 3439 10727 TIME...MOT...LOC 0113Z 320DEG 13KT 3426 10728 CA
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 6:01 PM MDT | Special Weather Statement | ABQ | Valencia | 29 min |
| Sep 22, 6:15 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Sep 22, 6:30 PM MDT | Special Weather Statement | ABQ | Socorro | 30 min |
| Sep 22, 6:34 PM MDT | Areal Flood Advisory | ABQ | Valencia | 116 min |
| Sep 22, 6:41 PM MDT | Special Weather Statement | ABQ | Cibola | 34 min |
| Sep 22, 7:10 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Sep 22, 7:13 PM MDT | Special Weather Statement | ABQ | Socorro | 32 min |
| Sep 22, 7:33 PM MDT | Special Weather Statement | ABQ | Santa Fe | 27 min |
| Sep 22, 7:44 PM MDT | Special Weather Statement | ABQ | 31 min | |
| Sep 22, 7:48 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 117 min |
| Sep 22, 7:58 PM MDT | Special Weather Statement | ABQ | Santa Fe | 32 min |
| Sep 22, 8:17 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 118 min |
| Sep 22, 8:31 PM MDT | Areal Flood Advisory | ABQ | Valencia | 119 min |
| Sep 22, 11:33 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 117 min |
| Sep 23, 1:56 PM MDT | Special Weather Statement | ABQ | Lincoln | 34 min |
| Sep 23, 2:12 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Sep 23, 3:00 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 90 min |
| Sep 23, 4:15 PM MDT | Special Weather Statement | ABQ | Catron | 30 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.